Posted by: Boo | 2009-07-01


Hi doc I think you getting confused abit and I dont think I explained properly my meds atm are 40mg of cipramil daily Iwas of benzodiazapines for about 2months because my nocturnal panic attacks had subsided but they then returned so my psych always told me that if I ever get a panic attack that I should take 1mg of Ativan Sublingual so when I mentioned Ativan it is only if I get a panic attack becayse my psych totally discourages the use of Ativan daily, however since my recent bout of nocturnal panic attacks I tried getting hold of him but he was at a congress he told me to go to my gp ,I did my gp prescribed urbanol for a week I then called my psych and told him about it he said 10mg at night for a week should help I have been for CBT my therapist is happy with me and told me I no longer need him and that I now have to control my thoughts and myself thats why I was so faboulous for 2 months! lol until the panic attacks came back. Whats concerning me is all this medication and the effect it has on my body especially the Cipramil I hear can produce QT PROLONGTION etc and the urbanol doesnt exactly have a short list of side effects...Can you offer me some advice on these drugs the QT PROLONGATION thing really worried me even though I have been for a complete cardiac check up twice in the past 3 years

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Ativan can indeed be helpfully absorbed sublingually to help abort a panic attack. I agree with your shrink's policy, as you now describe it, on ativan. Excellent that you have become so skilled at controlling your unhelpful thoughts with CBT. Remember the listings of side-effects are of POSSIBILITIES, and few are actually compulsory. If your cardiac checkups were fine, and you are if I recall rightly, young and athletic, the possibility of QT prolongation should not be a problem --- discuss this with your shrink the next time you see him, so he can re-assure you

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.